MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCW0T3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported following an intraocular lens (iol) implant procedure, the patient inability to see near vision.The lens was explanted and replaced with another lens in a secondary procedure.The clinical reason for the explant was did not achieve goal.Additional information has been requested.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was not returned.Complaint and product history records were reviewed, and documentation indicated the product met release criteria.Associated products were not provided.It is unknown if qualified products were used.The product investigation could not identify a root cause for the reported complaint.The product was not returned.Each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The replacement lens was indicated to be a company.The specific model/diopter were not provided.Not enough information was provided to determine if qualified associated products were used.Company foldable intraocular lens (iols) are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.Company model instructions for use (ifu): follow the section regarding directions for use for information on the maximum allowed time for the iol to stay in the folded condition.Failure to adhere to manufacturer¿s recommendations may result in iol damage.Ifu note: during lens loading and insertion, do not allow the company model iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.Due diligence has been performed in an attempt to obtain further information on this event.The reporter has not responded to request for follow-up information.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19069449
Report Number1119421-2024-00655
Device Sequence Number15202184
Product Code MJP
UDI-Device Identifier00380652431811
UDI-Public00380652431811
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCW0T3
Device Lot Number15557780
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer05/13/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/03/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REPLACEMENT WITH ATIOL.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown